Years and years ago when I was going through the trial and error phase of finding the cocktail of anti-depressants and anti-anxiety meds that would work specifically for me, I unknowingly stopped taking my Effexor (anti-depressant) cold turkey. BAD IDEA! The symptoms of getting off Effexor was/is so horrible I wouldn't wish it on my worst enemies. Later on I discovered the one line warning saying, come off medication only under supervision. I didn't know it was so dangerous. And back then I wasn't connected to the internet as I am now, there were only one or two forums that actually spoke of the effects of withdrawal, and I was completely taken by surprise as none of the experts or professionals told me of these consequences.
The higher the dosage, and the longer you are on a medication the more serious and severe the withdrawal effects will probably be. But this is only in my experience and I am not a medical professional, so if you are going through similar situations please do go seek advice from your doctors and health care professionals.
I recently experienced withdrawal symptoms from decreasing 0.5 mgs of my Ativan, granted my body is sensitive and I have been on my medication for over 10 years.
Slowly does it; for me with the Effexor XR, it was a few milligram decreases a month, over a few years, with the support and management closely supervised by my GP, psychiatrist, therapist, and pharmacist. I stopped decreasing and I have been on a stable dosage now for over a year.
This is a video I created in hopes to make aware, and precaution others who may be experiencing similar effects or are thinking of starting or coming off medications.
Thank you so much for reading and watching. My Youtube channel is BeingMarieT and to keep up to date with video posts, please go to my channel and press the SUBSCRIBE button. LINK: http://www.youtube.com/user/BeingMarieT/featured
If you are interested, I am also on Twitter: BeingMarieT and other social media.
Have a wonderful Monday!!!